Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 14, 2021, 9:08 PM EDT for Whitfield County, Georgia. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2021, 9:08 PM EDT (01:08 UTC)
- Expired
- Aug 14, 2021, 9:45 PM EDT
- In force
- 37 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
County Whitfield County, GA
The radar
The Northeast Alabama radar (KHTX), 116 km from the middle of the area, began a volume at 01:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.1 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1476 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 941 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
943
WWUS82 KFFC 150108
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
908 PM EDT Sat Aug 14 2021
GAZ004-005-150145-
Whitfield GA-Murray GA-
908 PM EDT Sat Aug 14 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHWESTERN MURRAY
AND NORTHEASTERN WHITFIELD COUNTIES THROUGH 945 PM EDT...
At 907 PM EDT...a strong thunderstorm was centered near Dawnville,
or 2 miles east Dalton. Other strong storms were over northern
Murray County. These storms were nearly stationary.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Dalton, Chatsworth, Varnell, Eton, Crandall, Tennga, Beaverdale,
Dawnville, Sumac, Cisco and Gregory.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3498 8464 3484 8469 3474 8494 3478 8501
3487 8502 3499 8477
TIME...MOT...LOC 0107Z 155DEG 3KT 3482 8490
MAX HAIL SIZE...
MAX WIND GUST...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 14, 9:01 PM EDT, 7 minutes earlier.
Area forecast discussion, Aug 14, 9:01 PM EDT, 7 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 901 PM EDT Sat Aug 14 2021 .UPDATE... 00z Aviation update below. Baker && .PREV DISCUSSION... /Issued 303 PM EDT Sat Aug 14 2021/ SHORT TERM /Today through Monday/... Current 500mb analysis shows a weakness in the ridge across the Gulf Coast States. A flat trough is situated across the Great Lakes and Mid Mississippi River Valley. The western ridge will retrograde a bit tomorrow with the trough over the Middle Mississippi River Valley digging south towards the Gulf States. Water vapor loop shows tropical moisture being funneled from the remnants of Fred across the FL peninsula and the GA coast. This axis should begin to shift westward on Sunday. At the surface, high pressure will continue across the CWA through the period as the western Atlantic ridge tries to build westward. The remnants of Fred are forecast to remain offshore through the short term period of the forecast. Mostly diurnal convection expected this evening. With the tropical moisture increasing, will leave in a slight chance for the overnight period. Pops should become more widespread on Sunday as the axis of tropical moisture shifts westward. Lapse rates this afternoon are moderately steep across east central portions of GA. Already had some isolated reports of small hail within the thunderstorms and expect this trend to continue. Widespread severe weather is not expected, but a few severe thunderstorms are possible. Expect damaging wind gusts to be the primary severe weather mode with some potential for large hail with the current lapse rates. BL winds remain fairly light through the period, so slower moving storms are likely...leading to locally heavy rainfall. NListemaa && .LONG TERM /Monday Night through Friday/... The first part of the long term will be dominated by what is now the remnants of Tropical Depression Fred currently located over Cuba. As Fred emerges back into the Gulf of Mexico the NHC has indicated that it will likely regain it's status as a tropical storm before making landfall in the gulf. The effects of Fred will likely be seen late Monday and into Tuesday along the Georgia/Alabama border. The main concern will be heavy rain, especially after Fred is absorbed into a stalled frontal boundary across north Georgia Tuesday and Wednesday. The stalled from finally gets pushed out by Friday but from there the forecast will be dependent on Tropical Storm Grace which is following a similar path to Fred. The models are in major disagreement on what track Grace will eventually take. The GFS and Canadian models both bring Grace into the Gulf where it undergoes further strengthening. the ECMWF however keeps the storm off the coast of the Atlantic which allows for a sinking front to bring another round of showers and thunderstorms to the area next weekend. Temperatures during this time period will likely run below normal given the rain we are expecting. Highs will likely be moderated to the low 80s and upper 70s and overnight lows in the upper 60s and lower 70s. Flooding will be possible this week, but given ongoing uncertainty in the track of both tropical systems, nailing down the areas of highest QPF has been difficult. Vaughn && .AVIATION... 00Z Update... Mainly VFR conditions initially this evening with some FEW 4-6 kft and alto cigs from previous convective activity. Any TSRA now looks mainly north and west of the sites. Some IFR cigs near 700 ft look to make it in at KATL and nearby sites from about 11-14z. Could have a bit lower near LIFR (400-500 ft) for KAHN and KMCN a bit earlier and some reduced VSBYs also around MVFR. Tomorrow should have 2500-4000 ft cu field and possible VCSH after 16z with prob30 for TSRA and VRB gusts and MVFR vsbys in afternoon. Activity could linger into tomorrow evening as well. Winds generally light SE tonight then SE 5-7kts tomorrow. //ATL Confidence...00Z Update... Medium on morning IFR/LIFR cig coverage. High on all else. Baker && .PRELIMINARY POINT TEMPS/POPS... Athens 72 85 71 83 / 40 60 50 60 Atlanta 72 86 71 83 / 40 60 50 60 Blairsville 66 80 66 77 / 40 60 60 60 Cartersville 71 87 70 84 / 40 60 50 50 Columbus 73 87 72 84 / 30 50 40 50 Gainesville 71 84 70 81 / 40 60 60 60 Macon 72 88 72 85 / 30 50 30 60 Rome 72 86 71 85 / 40 60 60 50 Peachtree City 71 87 70 84 / 30 60 40 50 Vidalia 73 87 73 84 / 30 50 30 60 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...NListemaa LONG TERM....Vaughn AVIATION...Baker
Hazardous weather outlook, Aug 14, 10:35 AM EDT, 10 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1035 AM EDT Sat Aug 14 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-151445- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1035 AM EDT Sat Aug 14 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms are expected this afternoon and evening across north and central Georgia. A few storms may become strong to severe, capable of producing isolated damaging wind gusts, frequent lightning, and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Scattered to numerous thunderstorms will be possible each day Sunday through Friday, with the highest chances during the afternoons and evenings. The primary hazards with any thunderstorm will be heavy rain, gusty winds, and lightning. Although widespread severe weather is not expected at this time, an isolated severe storm cannot be ruled out each day, with damaging winds as the main threat. Although much uncertainty still remains, it is likely that a tropical low will impact the Southeast, including portions of central and north Georgia, early this week. Please continue to monitor the forecast for further developments. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Aug 14, 4:09 PM EDT, 4 hours 59 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
409 PM EDT Sat Aug 14 2021
GAZ096-107-109-142045-
Bleckley GA-Dodge GA-Pulaski GA-
409 PM EDT Sat Aug 14 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHWESTERN DODGE,
EASTERN PULASKI AND SOUTHWESTERN BLECKLEY COUNTIES THROUGH 445 PM
EDT...
At 409 PM EDT...a strong thunderstorm was near Baileys Park, or 7
miles south of Cochran. This storm was nearly stationary.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Cochran, Hawkinsville, Dubois, Gresston, Empire, Yonkers, Mobley
Crossing, Hartford, Roddy and Baileys Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3234 8315 3221 8327 3217 8338 3224 8349
3237 8341 3242 8327
TIME...MOT...LOC 2009Z 155DEG 3KT 3228 8332
MAX HAIL SIZE...
MAX WIND GUST...40MPHSpecial weather statement, Aug 14, 6:08 PM EDT, 3 hours before
Special Weather Statement
National Weather Service Peachtree City GA
608 PM EDT Sat Aug 14 2021
GAZ032-142230-
Cobb GA-
608 PM EDT Sat Aug 14 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF CENTRAL COBB COUNTY
THROUGH 630 PM EDT...
At 607 PM EDT...a strong thunderstorm was near Smyrna, or 5 miles
south of Marietta...moving northwest at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Marietta, Smyrna, Austell, Fair Oaks, White Water Park, Vinings,
Dobbins Air Reserve Base, Jim R Miller Park and Mableton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3395 8463 3399 8453 3390 8444 3388 8444
3387 8446 3386 8445 3380 8450 3383 8464
TIME...MOT...LOC 2207Z 131DEG 14KT 3388 8452
MAX HAIL SIZE...
MAX WIND GUST...40MPHSpecial weather statement, Aug 14, 6:20 PM EDT, 2 hours 48 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
620 PM EDT Sat Aug 14 2021
GAZ009-142245-
Towns GA-
620 PM EDT Sat Aug 14 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF CENTRAL TOWNS COUNTY
THROUGH 645 PM EDT...
At 619 PM EDT...a strong thunderstorm was near Mountain Scene, or 9
miles southeast of Hiawassee...moving north at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Hiawassee, Macedonia, Titus, Mountain Scene and Blue Mountain
Shelter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3497 8363 3491 8362 3491 8363 3490 8363
3488 8366 3483 8366 3482 8365 3481 8366
3479 8370 3480 8373 3480 8376 3489 8381
3490 8380 3493 8383
TIME...MOT...LOC 2219Z 165DEG 7KT 3483 8369
MAX HAIL SIZE...
MAX WIND GUST...40MPHSpecial weather statement, Aug 14, 7:01 PM EDT, 2 hours 7 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
701 PM EDT Sat Aug 14 2021
GAZ009-150000-
Towns GA-
701 PM EDT Sat Aug 14 2021
...RUNOFF FROM HEAVY RAIN WILL IMPACT PORTIONS OF SOUTHEASTERN TOWNS
COUNTY THROUGH 800 PM EDT...
At 659 PM EDT...runoff from strong thunderstorms were resulting in
rising waters on smaller creeks and streams. Minor flooding may
occur through 800 PM EDT.
HAZARD...Heavy rain and minor flooding.
SOURCE...Radar indicated.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of this storm include
Mountain Scene and Blue Mountain Shelter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3492 8360 3491 8360 3491 8363 3490 8363
3488 8366 3483 8366 3482 8365 3481 8367
3479 8370 3480 8373 3480 8378 3482 8378
3483 8380 3484 8379 3486 8381 3489 8380
TIME...MOT...LOC 2259Z 174DEG 3KT 3484 8371
MAX HAIL SIZE...
MAX WIND GUST...Special weather statement, Aug 14, 8:30 PM EDT, 38 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
830 PM EDT Sat Aug 14 2021
GAZ008-009-015-016-150200-
Union GA-Towns GA-White GA-Lumpkin GA-
830 PM EDT Sat Aug 14 2021
...RUNOFF FROM HEAVY RAIN WILL IMPACT PORTIONS OF SOUTH CENTRAL
TOWNS, NORTHEASTERN LUMPKIN, NORTHERN WHITE AND SOUTHEASTERN UNION
COUNTIES THROUGH 1000 PM EDT...
At 828 PM EDT...runoff from strong thunderstorms were resulting in
rising waters on smaller creeks and streams. Minor flooding may
occur through 1000 PM EDT. If rising water is encountered
while hiking, please move to higher ground.
HAZARD...Heavy rain and minor flooding.
SOURCE...Radar indicated.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of this storm include
Helen, Suches, Unicoi State Park, Whitley Gap Shelter, Robertstown,
Blue Mountain Shelter, Mountain Scene, Woods Hole Shelter, Low Gap
Shelter, Anna Ruby Falls, Turners Corner, Blood Mountain Shelter,
Gooch Mountain Shelter and Vogel State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3483 8366 3482 8365 3480 8368 3476 8363
3473 8362 3472 8363 3469 8382 3460 8406
3467 8409 3476 8399 3477 8387 3483 8380
3485 8380 3488 8366
TIME...MOT...LOC 0028Z 003DEG 1KT 3475 8374
MAX HAIL SIZE...
MAX WIND GUST...Special weather statement, Aug 14, 9:08 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
908 PM EDT Sat Aug 14 2021
GAZ004-005-150145-
Whitfield GA-Murray GA-
908 PM EDT Sat Aug 14 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHWESTERN MURRAY
AND NORTHEASTERN WHITFIELD COUNTIES THROUGH 945 PM EDT...
At 907 PM EDT...a strong thunderstorm was centered near Dawnville,
or 2 miles east Dalton. Other strong storms were over northern
Murray County. These storms were nearly stationary.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Dalton, Chatsworth, Varnell, Eton, Crandall, Tennga, Beaverdale,
Dawnville, Sumac, Cisco and Gregory.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3498 8464 3484 8469 3474 8494 3478 8501
3487 8502 3499 8477
TIME...MOT...LOC 0107Z 155DEG 3KT 3482 8490
MAX HAIL SIZE...
MAX WIND GUST...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 8:30 PM EDT | Special Weather Statement | FFC | White | 90 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.